The addition of NS3/4A protease inhibitors boceprevir and telaprevir to pegylated interferon (Peg-IFN)-α and ribavirin for the treatment of hepatitis C virus (HCV) genotype 1-infected patients has led to higher rates of virological response and adverse events. Among the several side effects of interferon, neuropsychiatric symptoms have been described, particularly depression and anxiety, occurring in about 25% of patients. Although seizures have been reported in interferon-treated patients with multiple sclerosis and in a variety of malignancies, the epileptogenic potential of interferon-α in the treatment of HCV infection is considered minimal. In this report we present a new onset of seizures occurring in 2 patients during anti-HCV therapy in association with Peg-IFN, ribavirin and HCV protease inhibitors.
|Titolo:||Seizures in patients with chronic hepatitis C treated with NS3/4A protease inhibitors: does pharmacological interaction play a role?|
ANTINORI, SPINELLO (Penultimo)
|Parole Chiave:||HCV ; protease inhibitors ; PEG-IFN|
|Settore Scientifico Disciplinare:||Settore MED/17 - Malattie Infettive|
|Data di pubblicazione:||2014|
|Digital Object Identifier (DOI):||10.1159/000355836|
|Appare nelle tipologie:||01 - Articolo su periodico|